Flash Flood, Boone
- When
- March 12, 6:40 AM EST to 11:00 AM EST
- Where
- Boone County, Burlington
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.033, -84.717
Three to four feet of water covered a few roads. Several homes sustained basement flooding.
4 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Mar 12, 3:04 AM EST, 3 hours 36 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
304 AM EST SUN MAR 12 2006
.SHORT TERM (TODAY THROUGH TUESDAY)...
SURFACE ANALYSIS SHOWS DEEP SURFACE LOW OVER MISSOURI WITH
SECONDARY LOW UP NEAR CHICAGO. CONSEQUENTLY...TWO WARM FRONTS ARE
EVIDENT ONE JUST SOUTH OF CINCINNATI AND THE OTHER ACROSS NRN
INDIANA INTO NRN OHIO. KILN RADAR SHOWS LINE OF DEEP CONVECTION
FROM CLEVELAND BACK INTO SRN MISSOURI. THIS LINE IS MAINTAINED BY
A 40 TO 45 KT LOW LEVEL JET AND WILL CONTINUE TO SINK SOUTHWARD.
FIRST OF ALL WILL KEEP FLASH FLOOD WATCH GOING THROUGH 7 PM
MONDAY. PWS OF 1 TO 1.25 WILL BE WITH FORECAST AREA THROUGH MUCH
OF THE DAY MONDAY. THIS IS ABOUT 300% OF NORMAL. WE WILL ALSO HAVE
SEVERAL ROUNDS OF DEEP CONVECTION INCLUDING WHAT IS GOING ON
CURRENTLY. HIGHEST NEAR TERM THREAT ARE OUR INDIANA COUNTIES AND
THE REST OF THE SRN 1/4 OF FORECAST AREA WHERE A GOOD CHUNK OF
THIS THREAT AREA HAS SEEN 2 TO 4 INCHES IN THE PAST 2 DAYS. AS FOR
THIS MORNING TRAINING ECHOES WILL LIKELY RESULT IN SEVERAL FLASH
FLOOD WARNINGS...ESPECIALLY AS LINE SAGS INTO INTO VICINITY OF
OHIO RIVER.
SPC HAS PLACED WESTERN PORTION OF FA IN A MODERATE RISK IN DAY 1.
THIS THREAT IS FOR MAINLY TONIGHT AS DEEP CONVECTION OVER THE MID
MS VLY ORGANIZES INTO A SQUALL LINE AND PROPAGATES EAST INTO OHIO.
THIS IS LARGELY DUE TO INTENSIFYING MID LEVEL FLOW AS SURFACE LOW
DEEPENS AND MOVES INTO GREAT LAKES. NAM IS SUGGESTING 50 KT LOW
LEVEL JETS WITH GOOD UPPER LEVEL DIVERGENCE BY LATE TONIGHT. BIG
QUESTION WILL BE INTENSITY OF SQUALL LINE AFTER MIDNIGHT. IT
SHOULD BE WEAKENING...HOWEVER THIS IS A VERY DYNAMIC SYSTEM. PLAN
TO ISSUE SPS HIGHLIGHTING TIMING OF EXPECTED CONVECTION.
COLD FRONT WORKS THROUGH ON MONDAY. NAM SUGGESTING AT LEAST 1000
J/KG AHEAD OF COLD FRONT WITH HELICITY AROUND 300 AND 0 TO 3 KM
SHEAR AROUND 30 M/S. COLD FRONT SHOULD BE ROUND 2 OF SEVERE WITHIN
12 HOURS.
IT LOOKS LIKE A BREAK FROM THE SIGNIFICANT WEATHER ONCE COLD FRONT
MOVES THROUGH...AT LEAST IN THE SHORT TERM.
TIPTON
&&
.LONG TERM (TUESDAY NIGHT THROUGH SATURDAY)...
NO CHANGES WERE MADE IN THE EXTENDED FORECAST. FOR THOUGHTS OF
PREVIOUS EXTENDED FORECASTER SEE BELOW.
&&
.AVIATION (06Z-06Z)...
LOW LEVEL JET APPEARS TO BE KICKING IN WITH ISOLATED SHOWERS AND
THUNDERSTORMS DEVELOPING ACROSS NORTHERN PORTIONS OF FA DURING THE
PAST COUPLE OF HOURS. MEANWHILE...LARGE AREA OF SHOWERS AND
THUNDERSTORMS PUSHING ACROSS INDIANA. GIVEN INCREASING LOW LEVEL
JET AND SOME WEAK ELEVATED INSTABILITIES PROGGED TO CONTINUING
THROUGH THE OVERNIGHT HOURS...EXPECT TO SEE SHOWERS AND
THUNDERSTORMS OVERSPREAD/FILL IN ACROSS NORTHWEST HALF OF FA
THROUGH DAYBREAK. SURFACE WAVE THEN FORECAST TO MOVE UP ALONG
BOUNDARY SO WILL CONTINUE WITH PCPN THROUGH GOOD DEAL OF THE DAY
BEFORE ENDING THINGS THROUGH LATE AFTERNOON. BETTER INSTABILITIES
DURING THE DAY GENERALLY REMAIN TO THE SOUTHWEST OF TAF SITES AND
WITH LOSS OF LOW LEVEL JET...WILL JUST GO WITH CB MENTION THROUGH
LATE MORNING INTO EARLY AFTERNOON. &&
.PREVIOUS DISCUSSION...
THE FOLLOWING WAS ORIGINALLY ISSUED AT 446 PM EST SAT MAR 11 2006
LONG TERM (TUESDAY THROUGH SATURDAY)...
DEPARTING SYSTEM ON TUE WITH UPPER TROF COMING THRU AND UPPER LVL
FLO BECOMING NWRLY. HAVE MENT OF CHC OF MIXED LINGERING PCPN TUE
BUT GENERALLY HAVE SPED UP THE ENDING TIME BASED ON TRENDS.
SECONDARY FRONT TO PIVOT THRU TUE NIGHT SO HAVE KEPT A SLIGHT CHC
OF SNOW SHOWERS IN THE NE WHERE MSTR AND LIFT ARE BEST. SFC HI PRES
TO BUILD SE INTO THE OH VLY WED. HAVE DRY FCST WED/WED NIGHT WITH
HI PRES DOMINATING.
NEXT WEATHER SYSTEM...A SFC LOW TO TRACK FROM THE MID MS VLY INTO
THE OH VLY THU/THU NIGHT. TRENDS ARE SLOWER AND FURTHER SOUTH WITH
THIS SYSTEM. HAVE SLOWED THE ONSET OF PRECIP TO DAYBREAK THU AND
INCREASED POPS TO LKLY N AND HI CHC SOUTH. UPPER LVL TROF TO PIVOT
THRU EARLY FRIDAY AND THUS HAVE LINGERED A CHC OF SNOW SHOWERS EARLY
FRI. IN NWRLY FLOW SFC HI PRESSURE TO OFFER DRY WX REMAINDER OF FRI
INTO SAT.
TEMP WISE...HAVE TRENDED TEMPS COOLER THAN PREV FCST AND COOLER THAN
MEX GUID GENERALLY CLOSER TO MEN VALUES THRU THE PERIOD.
&&
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH FOR OHZ026-034-035-042>046-051>056-060>065-070>074-
077>082-088 UNTIL 7 PM MONDAY.
KY...FLOOD WATCH FOR KYZ089>100 UNTIL 7 PM MONDAY.
IN...FLOOD WATCH FOR INZ050-058-059-066-073>075-080 UNTIL 7 PM
MONDAY.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 420 PM EST SAT MAR 11 2006 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-121215- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 420 PM EST SAT MAR 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT A COLD FRONT WILL PUSH ACROSS THE REGION OVERNIGHT. THIS WILL BRING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. HEAVY RAINFALL WILL BE POSSIBLE. WITH THE GROUND ALREADY SATURATED...URBAN AND SMALL STREAM FLOODING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER LOW PRESSURE SYSTEM WILL PUSH ACROSS THE OHIO VALLEY SUNDAY NIGHT INTO THE MONDAY MORNING. THIS WILL BRING ANOTHER SHOT OF RAINFALL. HEAVY RAINFALL WILL BE POSSIBLE ONCE AGAIN...WITH URBAN AND SMALL STREAM FLOODING WILL BE POSSIBLE. THE ATMOSPHERE WILL ALSO BE UNSTABLE...SO SOME OF THE THUNDERSTORMS WILL BE STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SUNDAY NIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 528 AM EST SUN MAR 12 2006 INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>044- 051>053-060>062-070>072-077-078-121230- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-MIAMI- CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE-BUTLER-WARREN-CLINTON- HAMILTON-CLERMONT- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY... CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA... OWENTON...WILLIAMSTOWN...FALMOUTH...KENTON...CELINA... WAPAKONETA...GREENVILLE...SIDNEY...BELLEFONTAINE...PIQUA... URBANA...SPRINGFIELD...EATON...DAYTON...XENIA...HAMILTON... LEBANON...WILMINGTON...CINCINNATI...MILFORD 528 AM EST SUN MAR 12 2006 ...SEVERE THUNDERSTORMS POSSIBLE AFTER MIDNIGHT TONIGHT... A SURFACE LOW PRESSURE SYSTEM WILL MOVE ACROSS INDIANA AND OHIO TODAY INTO PENNSYLVANIA OVERNIGHT. BEHIND THIS LOW...A NEARLY STATIONARY BOUNDARY WILL LAY OUT ACROSS SOUTHERN INDIANA AND OHIO. ANOTHER LOW PRESSURE SYSTEM WILL RAPIDLY DEVELOP OVER THE MID MISSISSIPPI VALLEY THIS AFTERNOON AND BEGIN TO PULL THE STATIONARY BOUNDARY NORTH AS A WARM FRONT. INTENSE CONVECTION IS EXPECTED TO DEVELOP OVER THE MID MISSISSIPPI VALLEY THIS AFTERNOON AND WILL LIKELY MOVE EASTWARD ALONG THE WARM FRONT INTO EASTERN INDIANA AND WESTERN OHIO AFTER MIDNIGHT. AS A RESULT...THE STORM PREDICTION CENTER HAS PLACED MUCH OF INDIANA IN A MODERATE RISK FOR SEVERE WEATHER AND MUCH OF OHIO IN A SLIGHT RISK FOR SEVERE WEATHER. THE GREATEST THREAT FOR DAMAGING WINDS AND LARGE HAIL...HOWEVER IS ACROSS EASTERN INDIANA AND WESTERN OHIO AFTER MIDNIGHT TONIGHT. TIPTON
The Cincinnati radar (KILN), 88 km away, was scanning. The volume nearest the first event began at 11:38 UTC.
4 flash flood. Local standard time, as filed.
Three to four feet of water covered a few roads. Several homes sustained basement flooding.
Numerous roads were flooded. A few homes sustained basement flooding in town.
Several roads were flooded.
Many roads throughout the county were flooded. A few creeks rose out of their banks.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2006Every state in 2006This day in weather historyWarnings in Kentucky, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5498134, 5498135, 5498136, 5498137.